Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 161, NWS Mobile, AL

October 30, 2019Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 30, 2019, 3:06 AM CDT for Mobile County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2019, 3:06 AM CDT (08:06 UTC)
Expired
Oct 30, 2019, 4:00 AM CDT
In force
54 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WUUS54 KMOB 300806
SVRMOB
ALC097-300900-
/O.NEW.KMOB.SV.W.0161.191030T0806Z-191030T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
306 AM CDT Wed Oct 30 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mobile County in southwestern Alabama...

* Until 400 AM CDT.

* At 305 AM CDT, a severe thunderstorm was located 5 miles south of
  Coden, or 6 miles northwest of Dauphin Island, moving northwest at
  15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Grand Bay, Bayou La Batre and Coden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3024 8824 3040 8840 3048 8840 3055 8827
      3029 8815
TIME...MOT...LOC 0805Z 147DEG 15KT 3030 8821 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
649 
WWUS54 KMOB 300824
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
324 AM CDT Wed Oct 30 2019

ALC097-300900-
/O.CON.KMOB.SV.W.0161.000000T0000Z-191030T0900Z/
Mobile AL-
324 AM CDT Wed Oct 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN MOBILE COUNTY...

At 323 AM CDT, a severe thunderstorm was located over Coden, or over
Bayou La Batre, moving north at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bayou La Batre and Coden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3052 8833 3055 8827 3035 8818 3034 8818
      3033 8824
TIME...MOT...LOC 0823Z 171DEG 19KT 3038 8822 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 12:04 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 30, 12:04 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1204 AM CDT Wed Oct 30 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Predominately LIFR/IFR ceilings over the area
improve to MVFR by the early morning hours then improve to VFR
ceilings near midday Wednesday as a warm front over the marine
area moves northward through the land portion of the forecast
area. Easterly winds 5 to 10 knots become southerly as the warm
front moves through. Rain will continue over much of the area
overnight with embedded thunderstorms developing first near shore
by the early morning hours, then over the remainder of the area
during the day on Wednesday. /29

&&

.PREV DISCUSSION... /issued 938 PM CDT Tue Oct 29 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...Periods of overrunning rain north of a warm front over
the northern Gulf are expected to continue through the overnight
hours. Current forecast on track, with no updates planned at this
time.
/16

PREV DISCUSSION... /issued 626 PM CDT Tue Oct 29 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...LIFR/IFR ceilings over much of the area improve to
MVFR ceilings late tonight into Wednesday morning as a warm front
advances from the marine area northward through the land portion
of the forecast area. Rain continues over much of the area
overnight, with embedded thunderstorms developing near the coast
late tonight, then further inland on Wednesday. East to northeast
winds 5 to 10 knots become southerly near 10 knots as the warm
front moves through. /29

PREV DISCUSSION... /issued 359 PM CDT Tue Oct 29 2019/

NEAR TERM /Now Through Wednesday/...The inverted surface trough
across the western Gulf of Mexico will build northward up the
lower/middle Mississippi River through the near term, while a
surface ridge along the eastern seaboard moves slightly eastward
over the western Atlantic. The shift in these two systems will
bring a southerly synoptic wind flow to the region by noon
Wednesday, allowing a frontal boundary situated along the coast
Wednesday morning to move northward as a warm front across the
forecast area throughout the day. A massive longwave trough over
much of North America will weaken slightly as it moves eastward,
with the axis extending from southeast Canada to the Desert
Southwest by late in the period. A strong cold front associated
with this system and approaching the region from the northwest
will extend from Cleveland to Houston by late Wednesday afternoon.
A robust over-running pattern will persist across the forecast
area through the near term, keeping widespread light to moderate
rain showers through midweek, with an occasional heavy shower or
thunderstorm possible. The main concern will be periods of heavy
rain, that could result localized nuisance flooding.

Low temperatures tonight will be about 15 degrees above normal, and
range from 63 to 70 degrees inland areas, with lower 70s along the
coast. High temperatures Wednesday will be about 3 degrees above
normal, ranging from 75 to 80 degrees. /22

SHORT TERM /Wednesday night Through Friday night/...Vigorous
positive tilt long-wave upper trof over the nation's mid-section
Wednesday night begins to eject eastward out of the Plains
Thursday. The upper energy pivots northeast over the Great Lakes
late Thursday. With the passage of the upper support, a strong
cold front surges eastward over the area Thursday, exiting off to
the east by evening. Ahead of the front, periods of showers and
embedded storms remain in the forecast. The environment could
support the development of a few strong to marginally severe
storms before the front moves through. In the wake of the frontal
passage, much cooler and drier weather as we open up the
beginning of November.

Unseasonably warm Wednesday night with lows in the mid-upper 60s
interior to lower 70s coast is 15 to upwards of around 20 degrees
above normal for late October. In fact, a few record high minimum
temperatures could be met in a few areas Wednesday night. Will be
turning colder Thursday night with lows forecast to break into
the 30s over the northern zones with mid to upper 40s to the
coast. Similar lows Friday night. Highs on Friday look to not make
it out of the mid 50s over the interior northwest with lower half
of the 60s expected elsewhere.

LONG TERM /Saturday Through Tuesday/...Synoptic scale surface
high will control the local weather pattern with rain-free
weather over the weekend. A small chance of showers may return to
the southern zones by Tuesday.

Latest gridded high temperatures show that Saturday and Sunday's
numbers will be similar to those of Friday. Highs to gradually
modify/warm heading into the beginning of next week. Overnight
lows to remain chilly over the weekend. /10

MARINE...A better onshore flow sets up through early Thursday as
a warm front approaches from the south along with a strong cold
front approaching from the northwest. Widespread rain with scattered
embedded thunderstorms will be likely over most locations in the
marine area early today continuing through tonight. Heavy rain mixed
with low clouds and patchy fog could restrict visibilities to one
mile or less through tonight. The cold front is expected to move
across the marine area by early Thursday night leading to a strong
offshore flow Friday through Saturday. A few strong thunderstorms
will be possible ahead of the cold front late Wednesday through
Thursday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 29, 5:52 AM CDT, 21 hours 14 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Mobile AL
552 AM CDT Tue Oct 29 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
552 AM CDT Tue Oct 29 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Periods of heavy rain will be likely today and tonight possibly
leading to some minor nuisance flooding in low lying areas through
tonight. Currently, a Marginal Risk for excessive rainfall is in
effect.

There is a Moderate Risk for rip currents along the Gulf beaches
of ALabama and Northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday Monday

A few strong to severe thunderstorms will be possible Wednesday along
and ahead of a warm front approaching from the south and on Thursday
ahead and along a strong cold front approaching from the northwest.
Gusty straight line winds and heavy rain will be the main threats.

Periods of heavy rain may lead to some flooding or flash flooding in
low lying areas Wednesday and Thursday. Currently, a Marginal Risk
for excessive rainfall is in effect.

There is a Moderate Risk for rip currents along the Gulf beaches of
Alabama and Northwest Florida through Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Monday.

GMZ630>636-650-655-670-675-301030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
552 AM CDT Tue Oct 29 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Heavy rain mixed with lows clouds and patchy fog could lead to
visibilities lowering to less the one nautical mile today and
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A few strong thunderstorms will be possible on Thursday ahead of a
strong cold front approaching from the west. Gusty straight line
winds and heavy rain will be the main threats.

Hazardous wind and wave conditions will be likely in the wake of
a cold front late Thursday night through Saturday continuing
through early next week.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 1:47 AM CDTSpecial Marine WarningMOB88 min
Oct 30, 2:15 AM CDTSpecial Marine WarningMOB90 min
Oct 30, 2:28 AM CDTSevere Thunderstorm WarningMOBMobile62 min
Oct 30, 2:31 AM CDTSpecial Marine WarningMOB69 min
Oct 30, 2:53 AM CDTTornado WarningMOBMobile7 min
Oct 30, 3:09 AM CDTSpecial Marine WarningMOB2 hr
Oct 30, 3:14 AM CDTSpecial Marine WarningMOB29 min
Oct 30, 3:29 AM CDTSevere Thunderstorm WarningMOBMobile40 min
Oct 30, 3:51 AM CDTSpecial Marine WarningMOB114 min
Oct 30, 4:35 AM CDTRip Current StatementMOBBaldwin, Mobile38 hr
Oct 30, 5:26 AM CDTSpecial Marine WarningMOB94 min
Oct 30, 6:37 AM CDTSpecial Marine WarningMOB2 hr
Oct 30, 7:27 AM CDTSpecial Marine WarningMOB93 min
Oct 30, 7:50 AM CDTSevere Thunderstorm WarningMOBMobile55 min
Oct 30, 8:06 AM CDTSpecial Marine WarningMOB54 min
Oct 30, 8:42 AM CDTSpecial Weather StatementMOBMobile48 min
Oct 30, 8:45 AM CDTSpecial Marine WarningMOB90 min
Oct 30, 9:18 AM CDTSpecial Marine WarningMOB27 min
Oct 30, 9:29 AM CDTSpecial Weather StatementMOBMobile46 min
Oct 30, 9:40 AM CDTAreal Flood AdvisoryMOBMobile2 hr
Oct 30, 10:35 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington6 days
Oct 30, 10:35 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Oct 30, 10:45 AM CDTSpecial Marine WarningMOB60 min
Oct 30, 11:34 AM CDTSpecial Marine WarningMOB26 min
Oct 30, 12:09 PM CDTSpecial Marine WarningMOB36 min
Oct 30, 12:13 PM CDTSpecial Marine WarningMOB32 min
Oct 30, 12:16 PM CDTSpecial Weather StatementMOBMobile44 min
Oct 30, 12:24 PM CDTTornado Warning Tornado observedMOBMobile15 min
Oct 30, 12:53 PM CDTSpecial Marine WarningMOB97 min
Oct 30, 1:12 PM CDTSpecial Marine WarningMOB35 min
Oct 30, 1:41 PM CDTSpecial Marine WarningMOB10 min
Oct 30, 1:57 PM CDTSpecial Marine WarningMOB69 min
Oct 30, 2:43 PM CDTAreal Flood AdvisoryMOBMobile6 hr
Oct 30, 3:01 PM CDTSpecial Weather StatementMOBMobile59 min
Oct 30, 3:18 PM CDTSpecial Marine WarningMOB87 min
Oct 30, 3:18 PM CDTSmall Craft AdvisoryMOB45 hr
Oct 30, 3:29 PM CDTSpecial Marine WarningMOB61 min
Oct 30, 3:37 PM CDTFlash Flood WarningMOBBaldwin, Clarke, Mobile6 hr
Oct 30, 3:51 PM CDTSpecial Weather StatementMOBBaldwin54 min
Oct 30, 4:29 PM CDTSpecial Marine WarningMOB91 min
Oct 30, 5:11 PM CDTSpecial Marine WarningMOB94 min
Oct 30, 5:16 PM CDTSpecial Marine WarningMOB29 min
Oct 30, 5:17 PM CDTSpecial Weather StatementMOBBaldwin43 min
Oct 30, 5:21 PM CDTSpecial Marine WarningMOB84 min
Oct 30, 6:17 PM CDTFlash Flood WarningMOBEscambia6 hr
Oct 30, 6:46 PM CDTSpecial Marine WarningMOB89 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.